MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Information (3190)
Date of Event 04/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent was removed after placing by the grasping the loop at the proximal end of the stent, the proximal end of the stent did no reopen once outside of the patient.This was questioned by the customer.The customer was concerned the proximal end of the stent had not fully opened.Did any piece of the device remain inside the patient¿s body? no.Please describe the object and how it was retrieved (if applicable):.Did the patient require any additional procedures due to this occurrence? unknown.Did the product cause or contribute to the need for additional procedure(s)? unknown.Did the complainant inform of any adverse effect(s) on the patient due to this occurrence? unknown.Did the complainant inform that the product caused or contributed to the adverse effect(s)? unknown.
 
Additional Manufacturer Narrative
Component code (annex g): g04122 ¿ stent.Pma/510(k) #: k162717.Device evaluation: the evo-20-25-12.5-e device of lot number c1574493 involved in this complaint device was not returned for evaluation.With the information and images provided document based investigation was conducted.Documents review including ifu review: prior to distribution all evo-20-25-12.5-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-12.5-e device of lot number c1574493 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1574493 ; upon review of complaints this failure mode has not occurred previously with this lot #c1574493.As per the instructions for use, ifu0061-6, which informs the user about the potential complications " additional complication include, but are not limited to: stent misplacement and/or migration; tumor ingrowth or overgrowth." there is no evidence to suggest that the customer did not follow the instructions for use.Additional information was requested to help us gain a better insight and to determine how long after implantation the stent was removed? if this information becomes available in the future then the file will be updated accordingly.As per engineering input, "i don¿t see any structural issues with the proximal stent end.It appears from the photo that due to the amount of tissue that remained it did not re-open from its withdrawal shape once outside of the body." as per medical advisor: "patient¿s discomfort was due to migration which subsequently led to occlusion" root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient condition related, as per instructions for use, stent migration is listed as a complication following the placement of this device.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Summary: according to the initial reporter, the patient outcome is unknown, removal of the stent due to migration- patient was not comfortable, as reported.Customer complaint is confirmed based on customer testimony and images provided.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10023307
Report Number3001845648-2020-00271
Device Sequence Number2937253
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)210109(10)C1574493
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC1574493
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/04/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;